Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 322, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2007, 4:41 PM EDT for Laurens County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 29, 2007, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 46 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 292042 SVRFFC GAC175-292115- /O.NEW.KFFC.SV.W.0322.070729T2041Z-070729T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAURENS COUNTY IN CENTRAL GEORGIA * UNTIL 515 PM EDT * AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR CADWELL...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RENTZ AND DEXTER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3247 8311 3232 8315 3224 8285 3240 8282 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:57 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 29, 3:57 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT SUN JUL 29 2007 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... BROAD UPPER TROUGH CONTINUES ACROSS THE EASTERN U.S. AT LEAST TWO FAIRLY SIGNIFICANT SHORT WAVES ARE PROGGED TO MOVE THROUGH THE WESTERN PART OF THE TROUGH DURING THE NEXT 24 HOURS...WHICH SHOULD ENHANCE SHRA/TSRA ACTIVITY ACROSS THE AREA IN ASSOCIATION WITH DAYTIME HEATING. AIR MASS IS VERY MOIST AND UNSTABLE WITH WIDESPREAD 70 TO 75 DEWPOINTS ACROSS THE ENTIRE AREA...CAPES IN THE 2000-3000 J/KG RANGE...AND LIS -2 TO -4. HOWEVER...RATHER WARM AIR ALOFT...-5C AT 500MB...APPEARS TO BE LIMITING THE INTENSITY OF THE ACTIVITY SO FAR TODAY. A WEAK FRONT LIES FROM NW-SE ACROSS THE CWA FROM NEAR RMG-ATL-MCN...WHICH WILL ENHANCE AND FOCUS SHRA/TSRA ACTIVITY THROUGH THE AFTERNOON AND MON AFTERNOON AS WELL. SHORT WAVES WILL PROVIDE THE ADDITIONAL FORCING ALOFT. THE FRONT IS CLEARLY VISIBLE IN THE LIGHTNING DISPLAY WITH ACTIVITY LINED UP FROM TUL-LIT-ATL. BEST AREA FOR CONVECTION WILL BE ALONG AND SW OF THE FRONT...WITH THE USUAL DIURNAL EMPHASIS. AIR MASS ACROSS N GA DRIES A LITTLE BIT BY MON AFTERNOON AS THE WEAK COLD FRONT DRIFTS FURTHER S/SW INTO CENTRAL GA. THUS...BEST CONCENTRATION OF ACTIVITY MON SHOULD BE ACROSS CENTRAL GA...BUT GIVEN HEATING AND MOISTURE...FEEL COMPELLED TO HOLD ONTO AT LEAST LOW CHANCE POPS ACROSS THE NORTH. TUE...THE MOISTURE GETS PUSHED EVEN FURTHER S/SW AS THE FRONT CONTINUES TO RETROGRADE WEST INTO THE LOWER MS VALLEY AND ARKLATEX REGION. THE BEST FOCUS FOR CONVECTION WILL REMAIN NEAR THE FRONT...AFFECTING FAR S PARTS OF GA THROUGH THE MID-SOUTH AND ARKLATEX REGION. AM ALWAYS RELUCTANT TO DROP POPS COMPLETELY AT THIS TIME OF YEAR AS THE MODELS FREQUENTLY PUSH FRONTS AND MOISTURE TOO FAR S. WILL DROP POPS FROM THE N 1/3 OF THE TUE-WED AREA...BUT WILL NEED TO LEAVE SLIGHT CHANCE POPS IN FOR CENTRAL GA NEAREST THE BOUNDARY...BETTER MOISTURE...AND INSTABILITY. GUIDANCE TEMPS APPEAR FAIRLY REASONABLE...EXCEPT FOR RMG...WHICH CONTINUES TO SHOW HIGH MAV BIAS. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS THE WEEK PROGRESSES...THE UPPER TROUGH WEAKENS AND SHIFTS EAST. HIGH PRESSURE ALOFT...WHICH HAS BEEN PARKED OVER THE MID U.S. FOR SOME TIME...BEGINS TO BUILD SE WHILE AT THE SAME TIME THE WESTERN ATLANTIC SUBTROPICAL RIDGE BEGINS TO EXPAND WESTWARD INTO THE GULF. A WEAKNESS IS LEFT ALONG THE GULF COASTAL REGION. THUS...THE BEST AREA FOR DIURNAL CONVECTION SHOULD BE ACROSS FAR S GA AND THE FL PANHANDLE AND POINTS W/E. THIS MOISTURE WILL BEGIN TO CREEP BACK TO THE NORTH BY THE END OF THE WEEK AS THE WESTERN U.S. RIDGE BREAKS DOWN AND THE ATLANTIC SUBTROPICAL RIDGE CONTINUES TO EXPAND WESTWARD. SW FLOW WILL BEGIN TO BRING THE DEEPER MOISTURE BACK NORTH INTO THE CWA FY FRI AND INTO THE WEEKEND. OVERALL THERE WILL BE LITTLE CHANGE IN MAX/MIN TEMPS THROUGH THE WEEK...REMAINING PRETTY CLOSE TO NORMAL. TEMPS MAY COME UP A TAD TOWARD THE LATER HALF OF THE WEEK AS THE RIDGE ALOFT BUILDS DOWN FROM THE NW AND 850MB TEMPS WARM TO NEAR +20C...AS OPPOSED TO +18C RIGHT NOW. NAM/GFS IN GOOD AGREEMENT THROUGH THE SHORT TERM ON OVERALL SYNOPTIC PATTERN AND MOISTURE FIELDS. ECMWF MORE ROBUST WITH UPPER RIDGE BUILDING SE OVER THE AREA FROM THE MIDWEST BY NEXT WEEK...WHICH WILL SIGNIFICANTLY INHIBIT DAILY CONVECTIVE ACTIVITY AS RELATIVELY DRY/STABLE NE FLOW ALOFT DEVELOPS OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 90 70 92 70 / 20 20 20 5 5 ATLANTA 74 90 72 92 72 / 30 20 20 5 5 BLAIRSVILLE 68 86 66 87 65 / 20 20 20 10 5 CARTERSVILLE 70 91 67 92 67 / 30 20 20 5 5 COLUMBUS 75 93 74 94 74 / 50 50 30 20 20 GAINESVILLE 72 90 71 91 70 / 20 20 20 10 5 MACON 73 92 72 93 71 / 40 30 20 20 10 ROME 70 92 69 94 68 / 20 20 20 5 5 PEACHTREE CITY 70 90 68 92 67 / 40 30 20 5 5 VIDALIA 74 92 74 92 71 / 40 50 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/37
Hazardous weather outlook, Jul 29, 6:32 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 632 AM EDT SUN JUL 29 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 632 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A MOIST LOW LEVEL AIR MASS PERSISTED OVER THE SOUTHEAST...WITH A WEAK SURFACE FRONT ACROSS SOUTHERN TENNESSEE INTO EXTREME NORTH GEORGIA. .PRIMARY HAZARDS... THE PRIMARY THREAT WILL BE LIGHTNING...ALONG WITH SOME STRONG WIND GUSTS AND POSSIBLY LARGE HAIL. .DISCUSSION... WEAK HIGH PRESSURE REMAINED OVER GEORGIA...WITH A NEARLY STATIONARY BOUNDARY ACROSS SOUTHERN TENNESSEE INTO NORTH GEORGIA. THE AIR MASS WAS MOIST...AND THIS IN COMBINATION WITH DAYTIME HEATING SHOULD TRIGGER WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. THE ATMOSPHERE SHOULD BE MODERATELY UNSTABLE...WITH CAPES RANGING FROM 1000 TO 2000...AND LIFTED INDEX VALUES OF MINUS TWO TO MINUS THREE. ISOLATED THUNDERSTORMS MAY PULSE TO SEVERE LEVELS...MAINLY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 29, 1:52 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 152 PM EDT SUN JUL 29 2007 GAZ066-291830- 152 PM EDT SUN JUL 29 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TROUP COUNTY UNTIL 230 PM EDT... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ABBOTTSFORD...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TROUP COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTTSFORD...HARRISONVILLE...LA GRANGE...MOUNTVILLE... LOUISE AND HOGANSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 29, 3:22 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT SUN JUL 29 2007 GAZ031-043-292000- 322 PM EDT SUN JUL 29 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 35 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN DOUGLAS AND SOUTHEASTERN PAULDING COUNTIES UNTIL 400 PM EDT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WINSTON...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT WINSTON...DOUGLASVILLE...FAIRPLAY...CHAPEL HILL...AND HIRAM. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS DOUGLAS AND SOUTHEAST PAULDING COUNTIES...INCLUDING THE CITIES OF WINSTON...HIRAM...DOUGLASVILLE...BEULAH...MIDWAY...CHAPEL HILL...SWEETWATER CREEK STATE PARK AND LITHIA SPRINGS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jul 29, 4:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 PM EDT SUN JUL 29 2007 GAZ052-053-066-292115- 429 PM EDT SUN JUL 29 2007 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHERN TROUP...SOUTHEASTERN HEARD AND WESTERN COWETA COUNTIES UNTIL 515 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HANDY...TO COOKSVILLE...TO HARRISONVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS ACTIVITY...ESPECIALLY NEAR THE HEARD...COWETA COUNTY LINE BETWEEN CORINTH AND HANDY. IN ADDITION...LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 29, 4:38 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT SUN JUL 29 2007 GAZ097-109-292130- 438 PM EDT SUN JUL 29 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN EASTERN DODGE AND WESTERN LAURENS COUNTIES UNTIL 530 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN CADWELL AND CHESTER...MOVING EAST-SOUTHEAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY...INCLUDING THE CITIES OF PLAINFIELD...DEXTER...CHESTER...CADWELL...RENTZ...AND YONKERS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 26 min |
| Jul 29, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 32 min |
| Jul 29, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery | 26 min |
| Jul 29, 6:52 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.